Alert archive / Kansas / Winter Storm Watches in 2020
Winter Storm Watch 2, NWS Dodge City, KS
NWS Dodge City, KS issued this winter storm watch at Nov 30, 2020, 1:35 PM CST for 10 counties in Kansas. It took effect at Dec 2, 2020, 12:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 30, 2020, 1:35 PM CST (19:35 UTC)
- In effect from
- Dec 2, 2020, 12:00 PM CST
- Expired
- Dec 1, 2020, 1:54 PM CST
- In force
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ford County, KS, Hodgeman County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 61 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3362 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482 WWUS43 KDDC 301935 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 135 PM CST Mon Nov 30 2020 KSZ065-066-079>081-089-090-011945- /O.NEW.KDDC.WS.A.0002.201202T1800Z-201203T1200Z/ Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber- Including the cities of Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 135 PM CST Mon Nov 30 2020 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 1 to 3 inches with locally higher amounts possible. Winds could gust as high as 35 mph. * WHERE...Portions of south central Kansas. * WHEN...From Wednesday afternoon through late Wednesday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
4 follow-up statements
654 WWUS43 KDDC 010815 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 215 AM CST Tue Dec 1 2020 ...Winter Storm Conditions Looking More Likely Wednesday Afternoon and Evening... .An upper level storm system will dive out of the northern Rockies into the central High Plains this afternoon and tonight. Snow is expected to develop by early Wednesday morning over southwest Kansas and then intensify by afternoon and evening over central and parts of southwest Kansas. While there is still uncertainty as to how much snowfall will occur, there is potential for 6 or more inches to fall in areas south and east of a line from Ashland to Jetmore and St John mainly during the late afternoon and evening hours. KSZ064-078-088-012200- /O.EXA.KDDC.WS.A.0002.201202T1800Z-201203T1200Z/ Hodgeman-Ford-Clark- Including the cities of Jetmore, Hanston, Dodge City, Ashland, and Minneola 215 AM CST Tue Dec 1 2020 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 1 to 3 inches possible. Winds could gust as high as 40 mph. * WHERE...Hodgeman, Ford and Clark Counties. * WHEN...From Wednesday afternoon through late Wednesday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ KSZ065-066-079>081-089-090-012200- /O.CON.KDDC.WS.A.0002.201202T1800Z-201203T1200Z/ Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber- Including the cities of Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 215 AM CST Tue Dec 1 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 3 to 5 inches possible. Winds could gust as high as 35 mph. * WHERE...Portions of south central Kansas. * WHEN...From Wednesday afternoon through late Wednesday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
947 WWUS43 KDDC 011734 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 1134 AM CST Tue Dec 1 2020 ...Winter Storm Conditions Looking More Likely Wednesday Afternoon and Evening... .An upper level storm system will dive out of the northern Rockies into the central High Plains Tuesday evening and into the overnight hours. Snow is expected to develop by early Wednesday morning over southwest Kansas and then intensify by afternoon and evening over central and parts of southwest Kansas. While there is still uncertainty as to how much snowfall will occur, there is potential for up to 5 inches to fall in areas south and east of a line from Ashland to Jetmore and St John mainly during the late afternoon and evening hours. KSZ063-076-077-086-087-021745- /O.NEW.KDDC.WW.Y.0017.201202T1800Z-201203T1200Z/ Finney-Haskell-Gray-Seward-Meade- Including the cities of Garden City, Sublette, Satanta, Cimarron, Montezuma, Liberal, Meade, Plains City, and Fowler 1134 AM CST Tue Dec 1 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of up to two inches. Winds gusting as high as 30 to 40 mph. * WHERE...Finney, Haskell, Gray, Seward and Meade Counties. * WHEN...From noon Wednesday to 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ064>066-078>081-088>090-021745- /O.CON.KDDC.WS.A.0002.201202T1800Z-201203T1200Z/ Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt-Clark-Comanche- Barber- Including the cities of Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1134 AM CST Tue Dec 1 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 2 to 5 inches possible. Winds could gust as high as 40 mph. * WHERE...Portions of south central and southwest Kansas. * WHEN...From Wednesday afternoon through late Wednesday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
584 WWUS43 KDDC 011828 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 1228 PM CST Tue Dec 1 2020 ...Winter Storm Conditions Likely Wednesday Afternoon and Evening... .An upper level storm system will dive out of the northern Rockies into the central High Plains Tuesday evening and into the overnight hours. Snow is expected to develop by early Wednesday morning over southwest Kansas and then intensify by afternoon and evening over central and parts of southwest Kansas. While there is still uncertainty as to how much snowfall will occur, there is potential for up to 5 inches to fall in areas south and east of a line from Ashland to Jetmore and St John mainly during the late afternoon and evening hours. KSZ075-084-085-021830- /O.EXA.KDDC.WW.Y.0017.201202T1800Z-201203T1200Z/ Grant-Morton-Stevens- Including the cities of Ulysses, Elkhart, and Hugoton 1228 PM CST Tue Dec 1 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. Winds gusting as high as 40 mph. * WHERE...Grant, Morton and Stevens Counties. * WHEN...From noon Wednesday to 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ063-076-077-086-087-021830- /O.CON.KDDC.WW.Y.0017.201202T1800Z-201203T1200Z/ Finney-Haskell-Gray-Seward-Meade- Including the cities of Garden City, Sublette, Satanta, Cimarron, Montezuma, Liberal, Meade, Plains City, and Fowler 1228 PM CST Tue Dec 1 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 40 mph. * WHERE...Finney, Gray, Haskell, Seward and Meade Counties. * WHEN...From noon Wednesday to 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ064>066-078>081-088>090-021830- /O.CON.KDDC.WS.A.0002.201202T1800Z-201203T1200Z/ Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt-Clark-Comanche- Barber- Including the cities of Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Pratt, Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1228 PM CST Tue Dec 1 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations of 4 to 6 inches possible. Winds could gust as high as 40 mph. * WHERE...Portions of south central and southwest Kansas. * WHEN...From Wednesday afternoon through late Wednesday night. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$
347 WWUS43 KDDC 011954 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 154 PM CST Tue Dec 1 2020 ...Winter Storm Conditions Likely Wednesday Afternoon and Evening... .An upper level storm system will dive out of the northern Rockies into the central High Plains Tuesday evening and into the overnight hours. Snow is expected to develop by early Wednesday morning over southwest Kansas and then intensify by afternoon and evening over central and parts of southwest Kansas. While there is still uncertainty as to how much snowfall will occur, there is potential for up to 5 inches to fall in areas south and east of a line from Ashland to Jetmore and St John mainly during the late afternoon and evening hours. KSZ088>090-020400- /O.UPG.KDDC.WS.A.0002.201202T1800Z-201203T1200Z/ /O.NEW.KDDC.WS.W.0002.201202T1800Z-201203T1200Z/ Clark-Comanche-Barber- Including the cities of Ashland, Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 154 PM CST Tue Dec 1 2020 ...WINTER STORM WARNING IN EFFECT FROM NOON WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 inches. Winds gusting as high as 40 mph. * WHERE...Clark, Comanche and Barber Counties. * WHEN...From noon Wednesday to 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ064>066-078>081-020400- /O.UPG.KDDC.WS.A.0002.201202T1800Z-201203T1200Z/ /O.EXA.KDDC.WW.Y.0017.201202T1800Z-201203T1200Z/ Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt- Including the cities of Jetmore, Hanston, Larned, St. John, Stafford, Macksville, Dodge City, Kinsley, Lewis, Greensburg, Haviland, and Pratt 154 PM CST Tue Dec 1 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Winds gusting as high as 40 mph. * WHERE...Portions of south central and southwest Kansas. * WHEN...From noon Wednesday to 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ063-075>077-084>087-020400- /O.CON.KDDC.WW.Y.0017.201202T1800Z-201203T1200Z/ Finney-Grant-Haskell-Gray-Morton-Stevens-Seward-Meade- Including the cities of Garden City, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Elkhart, Hugoton, Liberal, Meade, Plains City, and Fowler 154 PM CST Tue Dec 1 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO 6 AM CST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. Winds gusting as high as 40 mph. * WHERE...Portions of southwest Kansas. * WHEN...From noon Wednesday to 6 AM CST Thursday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter storm watch went out at Nov 30, 12:29 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Nov 30, 12:29 PM CST, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1229 PM CST Mon Nov 30 2020 ...Updated Long Term Discussion... .SHORT TERM...(This afternoon through Tuesday) Issued at 1038 AM CST Mon Nov 30 2020 Fairly benign weather pattern for the short term forecast under the influence of upper level ridging across the Rockies and northwest flow aloft for the high plains with weak leeside troughing over eastern Colorado. Breezy southwest winds 10-20 mph this afternoon with a decent warmup after a very cold start in the teens and some single digits. Afternoon high temperatures will push into the low to upper 50s, with warmer readings towards the Colorado state line due to more of a downsloping effect. Mainly clear skies and relatively light southwest winds for the overnight with morning low temperatures Tuesday morning dropping into low to mid 20s. Not quite as cold as Monday morning due to the more downsloping low level flow out of the southwest but expect a cold frontal passage late Tuesday morning. North winds will gust up to the 30-40 mph range during the afternoon hours with increasing clouds into the evening as an upper level low pushes closer to the high plains from the northwest. Temperatures will barely break the 50 degree mark Tuesday afternoon as the cold air will not start to sink in until later in the day. Cloudy skies and continued gusty north winds up to 20-25 mph for the overnight into Wednesday morning as temperatures drop into the 20s and upper teens once again. Expect the next precipitation chances to increase later Wednesday in the form of snow into central and south central Kansas associated with the aforementioned upper level low and even stronger frontal passage. .LONG TERM...(Tuesday night through Monday) Issued at 1206 PM CST Mon Nov 30 2020 After a cold start Wednesday morning, the post frontal occlusion will pass through the CWA resulting in not much of a warmup struggling into the 30s by afternoon. Snow chances increase by late afternoon and into the evening hours first for northern counties before spreading southeastward after sunset and through the overnight hours. At this time, certainty is not too high as model consistency is still not aligned with one another. Blended models show a 1-2 inch swatch of snow for eastern counties into south central Kansas from Larned to Greensburg and Ashland with points eastward. Lesser amounts less than an inch the further west with only a dusting expected along the Colorado state line. The moisture flux field is mainly into the eastern half of the state, but eastern counties could see a decent weather impact with snowfall coupled with the strong north winds and cold temperatures. Otherwise, expect a very windy time period for Wednesday through Thursday morning expecting north wind gusts up to 30-40 mph due to the strong gradient in the aforementioned front's wake couple with strong cold air advection associated with it. Overnight lows will drop into the teens across the CWA with afternoon highs Thursday not seeing much if any improvement staying in the 30s. However, Thursday will see any lingering snow for eastern counties pushing east with improving skies and diminishing winds as high pressure builds into the high plains. Expect another dry stretch to end the work week and over the weekend into next week as upper level ridging and surface high pressure dominate the landscape. Expect morning low temperatures in the 20s and afternoon highs into the upper 40s Friday and back into the 50s over the weekend and to start the new work week. In all, the only day of note and forecast challenge for the long term forecast will be for Wednesday and Wednesday night with the uncertainty and model inconsistency associated with this upper level disturbance. Stay tuned for any updates as the time nears. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1035 AM CST Mon Nov 30 2020 VFR conditions through the entire period for all TAF sites. Breezy southwest winds around 10-12kts due to a weak leeside trough over eastern Colorado. Skies will remain mainly clear under upper level ridging and northwest flow aloft with no other weather elements expected during this period. && .PRELIMINARY POINT TEMPS/POPS... DDC 52 25 52 27 / 0 0 0 0 GCK 54 22 50 24 / 0 0 0 0 EHA 56 27 53 24 / 0 0 0 0 LBL 55 24 53 24 / 0 0 0 0 HYS 50 20 50 26 / 0 0 0 0 P28 50 23 52 28 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Lowe
Hazardous weather outlook, Nov 30, 4:17 AM CST, 9 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 417 AM CST Mon Nov 30 2020 KSZ030-031-043>046-061>066-074>081-084>090-011030- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 417 AM CST Mon Nov 30 2020 /317 AM MST Mon Nov 30 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- A storm system will move into the central High Plains on Wednesday. While there is still a lot of uncertainty regarding amounts, there is some potential for winter storm conditions to develop especially across central and south central Kansas Wednesday afternoon and night. Days 2-7 Hazards ---------------- * Tuesday - Non thunderstorm wind: Limited risk - Fire weather: Significant risk * Wednesday - Excessive cold: Limited risk - Non thunderstorm wind: Limited risk - Snow: Elevated risk * Thursday - Excessive cold: Limited risk - Non thunderstorm wind: Limited risk * Friday - Fire weather: Elevated risk * Saturday - Fire weather: Significant risk * Sunday - Fire weather: Elevated risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
Nearby
Winter Storm Watches in Kansas, 2020Every winter storm watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.